MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW PLUS DISKOSKOP; DISCOSCOPE 25° Ø 6.9MM SL 165MM,

RICHARD WOLF GMBH PANOVIEW PLUS DISKOSKOP; DISCOSCOPE 25° Ø 6.9MM SL 165MM,
Model Number 89210.3254
Medical Device Problem Code Optical Obstruction (3002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf medical instruments corp.(rwmic) reference complaint (b)(4).It was reported to richard wolf medical instruments corp.(rwmic) that "this t&e (trial & evaluation) scope was in use at lone peak surgery center located in draper, ut.The scope when dark during a two-level interlaminar procedure.One level was completed and one level was not completed." additional information reported by the initial reporter: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? yes.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? no.Additional details about the adverse event; 06-july-2022.There is no report of injury to the patient or any other personnel as a result of the reported issue.There was a report of a delay in the procedure that put the patient at risk.There was no back-up device available and the scheduled procedure was aborted resulting in an incomplete surgery.The patient's outcome was poor as the immediate post-op was suboptimal and not an expected outcome.The completion of the procedure is pending a repeat mri.Rwmic mdr awareness date: 21-june-2022.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of the manufacturer richard wolf gmbh.Rw gmbh considers this mdr open.Rw gmbh will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with the results of the device investigation as well as due diligence for patient information.The following fields have new information: b4, b5, d9, g3, g6, h2, h3, h4, h6 (type of investigation, investigation findings, investigation conclusions), and h10.Results of due diligence for patient information: the user facility was contacted several times in an effort to collect patient information.As of 14-dec-2022, rwmic has not received any response.Dates of user facility contact: 1st attempt: 07/06/2022 via email: no response 2nd attempt 08/12/2022 via email: no response 3rd attempt: 09/02/2022 via email: no response results of device investigation: (rwgmbh investigation report device evaluation, form 5020 (13), dated: 12/13/2022) reported condition findings: according to the findings, the sheath tube is bent and dented in some spots.The optical fiber is chemically thermally damaged.Due to fall damage, the eyepiece funnel is flaked off.The image sharpness is misaligned and the optical system is heavily soiled.Additional findings: the device has an old design.There is no spare part for the current sheath tube.Probable root cause rationale: the manufacture date of the device is 09/23/2014.The device was delivered to the user from rwmic on 03/05/2022 after the last repair.According to the findings, the probable root cause is user error/ reprocessing error.The user is advised in the relevant ifu ga-b223 i usa/ 2012--10 v5.O / eco 2012-0519 in section 7 checks about the visual and functional check of the device before and after each use.Furthermore, there are safety notices in section 6, use about the limited strength of the device as well as in section 6.2.3 image quality, about a potential risk for the patient if the image is blurred.Recommended product disposition: the device will be scrap.The customer will be offered a current model of the device as replacement.
 
Event or Problem Description
Richard wolf medical instruments corp.(rwmic) reference complaint (b)(4).The purpose of this submission is to report the results of the device evaluation and due diligence for patient information.

Brand Name
PANOVIEW PLUS DISKOSKOP
Common Device Name
DISCOSCOPE 25° Ø 6.9MM SL 165MM,
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key15017887
Report Number9611102-2022-00032
Device Sequence Number6819894
Product Code HRX
UDI-Device Identifier04055207035078
UDI-Public04055207035078
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K000046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number89210.3254
Device Catalogue Number89210.3254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown